Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 231, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 1998, 2:48 PM CDT for Lincoln County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1998, 2:48 PM CDT (19:48 UTC)
- Expired
- May 26, 1998, 3:35 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:20 PM CDT | Thunderstorm Wind 50 | Fayetteville, TN | Electric company reported large tree limbs down on power lines just southwest of Fayetteville on Molino Rd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
851 WUUS1 KBNA 261949 RRA SVRBNA TNC103-262035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 248 PM CDT TUE MAY 26 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN MIDDLE TENNESSEE * UNTIL 335 PM CDT * AT 247 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES EAST OF PULASKI OR 3 MILES WEST OF MCBURG MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MCBURG AT 255 PM CDT DELLROSE AT 255 PM CDT BOONSHILL AT 305 PM CDT MOLINO AT 315 PM CDT HARMS AT 315 PM CDT PETERSBURG AT 320 PM CDT HOWELL AT 325 PM CDT SKINEM AT 325 PM CDT FAYETTEVILLE AT 330 PM CDT THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:08 PM CDT, 40 minutes earlier.
Area forecast discussion, May 26, 2:08 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 208 PM CDT TUE MAY 26 1998 ADAP CHARTS SHOWING AMS STARTING TO STABILIZE OVR NW MID TN...W/ RA SLOWLY WEAKENING. THINGS ARE FIRING UP OVR SW MID TN WHERE AMS IS MORE UNSTABLE AND CAP ALMOST ERADICATED. SMC CHART SHOWS NEGATIVE MOISTURE FLUX CONVERGENCE ACRS NRN MID TN W/ POSITIVE VALUES ACRS SRN COUNTIES. FRONTOGENESIS PROGS SHOW PRIMARY FORCING OVR SRN COUNTIES. ALTHO BLV RA WL CONT ACRS PORTIONS OF MID TN EARLY THIS EVENING...DO NOT BLV FFA WARRANTED FOR TNGT AS THREAT HAS DIMINISHED. MODELS SHOW SFC BNDRY WEAKENING DURG NEXT 24H W/ SIGNIFICANT DRYING IN MID AND UPR LVLS COMMENCING TMRW MRNG. THEREFORE ONLY SLGT POPS WARRANTED FOR FA FOR TMRW MRNG. BLV ZFP FOR BNA SHUD BE WORDED AS FOLLOWS: .TONIGHT...SHOWERS LIKELY. LOW IN THE MIDDLE 60S. LIGHT AND VARIABLE WIND. CHANCE OF RAIN 70 PERCENT. .WEDNESDAY...A SLIGHT CHANCE OF SHOWERS EARLY...BECOMING PARTLY CLOUDY IN THE AFTERNOON. HIGH 80 TO 85. WIND BECOMING NORTHWEST 5 TO 10 MPH. CHANCE OF RAIN 20 PERCENT. .WEDNESDAY NIGHT...MOSTLY CLEAR. LOW IN THE LOWER 60S. .THURSDAY...MOSTLY SUNNY. HIGH IN THE UPPER 80S. BNA 65/83/62/88 7200 08
In the hours before
Local storm report, May 26, 10:53 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERLocal storm report, May 26, 10:53 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERLocal storm report, May 26, 10:53 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 AM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 AM TN FLOODING
05/26/98 HOUSTON REPORTED IN SEVERAL
LOCATIONS COUNTYWIDE BY
COMMUNICATIONS CENTERSpecial weather statement, May 26, 12:28 PM CDT, 2 hours 20 minutes before
TNZ055>058-060>063-065-075>082-093>098-262125- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1228 PM CDT TUE MAY 26 1998 A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE OVER SOUTHERN MIDDLE TENNESSEE THIS AFTERNOON. THUNDERSTORMS HAVE STARTED TO FORM OVER NORTHEAST MISSISSIPPI INTO WESTERN TENNESSEE AROUND SELMER. THESE STORMS WILL MOVE NORTHEAST INTO SOUTHWEST MIDDLE TENNESSEE AND MOST LIKELY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. IF YOU LIVE IN WAYNESBORO...LAWRENCEBURG...SHELBYVILLE... FAYETTEVILLE...MANCHESTER...MCMINNVILLE AND JASPER STAY ALERT TO THE WEATHER SITUATION THIS AFTERNOON AND EVENING. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION MAINLY AFTERNOON AND EARLY TONIGHT. BOYD
Local storm report, May 26, 2:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
242 PM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PULASKI TN WIND DAMAGE
05/26/98 GILES TREES REPORTED DOWN JUST
WEST OF PULASKI...REPORTED
BY SHERIFFS DEPUTY.
BOYDLocal storm report, May 26, 2:42 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TENNESSEE
242 PM CDT TUE MAY 26 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM PULASKI TN WIND DAMAGE
05/26/98 GILES TREES REPORTED DOWN JUST
WEST OF PULASKI...REPORTED
BY SHERIFFS DEPUTY.
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| May 25, 7:17 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 48 min |
| May 25, 7:43 PM CDT | Tornado Warning | OHX | Sumner | 47 min |
| May 25, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 36 min |
| May 25, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 50 min |
| May 25, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 49 min |
| May 25, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 35 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
| May 25, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 32 min |
| May 25, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 33 min |
| May 25, 9:28 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 32 min |
| May 25, 10:17 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 33 min |
| May 26, 8:09 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson | 2 hr |
| May 26, 8:20 AM CDT | Flash Flood Warning | OHX | Sumner, Wilson | 2 hr |
| May 26, 10:03 AM CDT | Flash Flood Warning | OHX | Houston | 92 min |
| May 26, 1:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| May 26, 2:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 50 min |
| May 26, 3:30 PM CDT | Tornado Warning | OHX | Lincoln | 35 min |
| May 26, 3:44 PM CDT | Tornado Warning | OHX | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.